MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-600
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Inadequate Osseointegration (2646)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 7 years post-implant, the patient fell.X-rays appear to show that the tibial stem is no longer seated into the tibial baseplate.Surgeon would like to speak with a stryker engineer to discuss how this happened.At the time of report, the surgeon did not have a revision surgery scheduled.Rep confirmed there is no further information available at this time, but will report if the patient is revised.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following device were also listed in this report: device name# tri press-fit stem 19x150mm; cat# 5566-s-019; lot# m9k49k.It cannot be determined which, if any of these device may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and disassociation involving a triathlon baseplate was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical records, pre or labeled postoperative x-rays were provided for review.Based on the pi report and the two unlabeled images, the patient, who clearly had a revision surgery, had a fall and when seen thereafter, by report, had failure of the tibial construct and an apparent fracture or dissociation of the stem from the baseplate.The condition of the tibial construct prior to the fall is unclear.The sequence of the provided images was unclear.If the first image was prior to the fall and the second is after the fall, then it is conceivable that the fall contributed to the failure.That said, the implant on the first image appears loose.Event confirmation: failure of a tibial revision component can be confirmed as can disassociation of the stem from the baseplate.A fall cannot be confirmed.Root cause: the root cause of the loosening, the tibial failure and stem disassociation cannot be ascertained without additional medical information.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 7 years post-implant, the patient fell.X-rays appear to show that the tibial stem is no longer seated into the tibial baseplate.Surgeon would like to speak with a stryker engineer to discuss how this happened.At the time of report, the surgeon did not have a revision surgery scheduled.Rep confirmed there is no further information available at this time, but will report if the patient is revised.A review of the provided medical records by a clinical consultant concluded 'failure of a tibial revision component can be confirmed as can disassociation of the stem from the baseplate.A fall cannot be confirmed.Root cause: the root cause of the loosening, the tibial failure and stem disassociation cannot be ascertained without additional medical information.' the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRI TS BASEPLATE SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21918532
Report Number0002249697-2025-00443
Device Sequence Number8714935
Product Code MBH
UDI-Device Identifier07613327026337
UDI-Public07613327026337
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number5521-B-600
Device Lot NumberVED3A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale